Last reply 11 months ago
Lemtrada and spasticity

Hi everyone.
I’m 30 days after round 1 of Lemtrada and something is bugging me.
Spasticity has been my major problem since I started to present MS symptoms, nearly 3 years ago. It has mainly affected my knees, calves and the soles of my feet, giving me major balance problems and limiting my walking abilities.
My MS is very aggressive, so my doctor decided Lemtrada was the best option for me.
What is funny is that while I was at the hospital getting the treatment and up to 20 days after it was over, I felt my spasticity going away little by little. I thought it was weird seeing improvement so fast, but at the same time I was happy, thinking I’d get at least some of my walking ability pre MS back.
Ever since Christmas eve, this started to change. My spasticity has gotten much, much worse than it has ever been before. My calves and knees feel too rigid and I can barely feel the floor when I’m barefoot. This is limiting my walking harder than before, I’m thinking about buying a cane to give me some sense of stability.
Anyone else had the same problem with Lemtrada? Feeling the MS symptoms go away and all of a sudden coming back harder than ever? Is there any chance my spasticity will at least return to the way it used to be before? I know it varies from person to person but what should be the time frame to see improvement?
Thanks.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
11 months ago

@aline-br , the Lemtrada Protocol introduces a cocktail of drugs onto your body, along with the Lemtrada.

The initial “feel good factor” may well be down to the high dosage of steroids that you were given as part of this treatment.

30 days is way too early to make judgements on how your body has responded to this treatment. So, continue to take care of yourself, without pushing yourself too hard.


aline-br
11 months ago

@stumbler I’ve taken steroids many times before for my relapses and this has never happened before. Cortisone has always made me feel worse but then a lot better. All that in a 30 day period. So, feeling worse after having felt better is something new.
I know 30 days is too early to tell, but I wanted to know if others who have taken lemtrada have gone through what I’m facing and how they felt some months later. I just wanted someone to shed a light so I can at least hope that my spasticity will go away again.
Thanks for your reply. 🙂


kzak76
11 months ago

Hi Aline, You are not alone! I went to my one month follow up appointment so frustrated because I felt worse than I had immediately following the first round of Lemtrada. My neuro nurse said it’s very common and actually said to me to just be patient because the drug is like a “nuclear bomb going off in your body.”
She also reminded me that this drug is all about long term results (marathon not sprint analogy) which helps. I did feel better by month 2 yet by month 3 had a full MS relapse- yeah, more steroids!
The only thing I can figure out is that this is the longest time I have gone without a DMT that’s goal is to calm my overactive immune system. It’s been six months since I stopped Gilenya. I was diagnosed almost 13 years ago and was on four different DMTs (all with breakthrough disease) before Neuro said let’s try Lemtrada and try to RESET your immune system instead of just manage it. That process isn’t complete until after the second round of Lemtrada.
Hang in there- this flipping marathon isn’t very fun, but I truly believe it will be worth it.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.